Florida, 2006Tornado in Florida, August 21, 2006
August 21, 2006 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 21, 1:32 PM EST, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 21, 1:32 PM EST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT MON AUG 21 2006
.DISCUSSION...EARLIER CONVECTION OVER THE SE METRO REGION HAS KIND
OF PUT A DAMPER ON AFTERNOON ACTIVITY WITH STABILIZED LOW LEVEL
ATMOSPHERIC CONDITIONS SHOWING UP QUITE WELL ON VISIBLE SATELLITE
IMAGERY. OVERALL STABILITY STILL QUITE IMPRESSIVE WITH PLENTY OF
DEEP LAYER MOISTURE TO WORK WITH SO COULD STILL SEE SOME RECOVERY
BY LATE AFTERNOON WITH DEBRIS CLOUDS NOW BEGINNING TO THIN OUT. AT
ANY RATE, AN UPPER TROUGH EXTENDING ACROSS THE SOUTHERN FL
PENINSULA WHICH IS AN EXTENSION OF A TROUGH CURRENTLY MOVING OFF
THE MID ATLANTIC STATES IS SANDWICHED BETWEEN STRONG UPPER RIDGE
OVER THE SOUTHERN PLAINS AND THE MID ATLANTIC SUBTROPICAL RIDGE.
A SURFACE RIDGE THEN LIES ACROSS CENT FLA GIVING OUR REGION LOW
LEVEL SOUTHEASTERLY FLOW FOLLOWED BY MORE SOUTHERLY FLOW ABOVE
ABOUT 15K. AS THE MAIN UPPER LOW MOVES OUT OVER THE OPEN ATLANTIC,
THE SUBTROPICAL RIDGE WILL BUILD WESTWARD AND FILL IN ACROSS THE
REGION WITH A SLIGHT DRYING TREND EXPECTED ALONG THE EAST COAST
AND DEEP EASTERLY FLOW RETURNING. SO HIGHEST POPS BY MID WEEK WILL
BE INTERIOR SOUTH FLA AND THE SW CST. THIS TREND WILL CONTINUE
INTO WEEKS END. THE GFS IS SHOWING THE NORTHERN EXTENT OF TROP WV
TO AFFECT OUR AREA BY LATE IN THE WEEKEND BUT WILL LEAVE POPS
ALONE FOR THE TIME BEING.
&&
.AVIATION...THE CURRENT AREAS OF ACTIVE CONVECTION ARE MAINLY IN THE INTERIOR
SECTIONS OF THE SOUTH FLORIDA PENINSULA. SO FOR THE SHORT TERM VFR
CONDITIONS SHOULD PREVAIL. HOWEVER...CONVECTION SHOULD START LATER
THIS AFTERNOON ACROSS THE WESTERN INTERIOR SECTIONS AND MAY
AFFECT APF LATER THIS AFTERNOON INTO THE EVENING HOURS. WITH THE
FLORIDA PENINSULA UNDER THE INFLUENCE OF AN UPPER LEVEL LOW AND THE
LOW LEVEL FLOW IS GENERALLY SOUTHERLY...SO CHANCES OF CONVECTION
WILL PERSIST INTO THE OVER NIGHT HOURS..WITH INTERVALS OF IFR
CONDITIONS.
&&
.MARINE...SE WINDS WILL CONTINUE AT 10 KT OR LESS THROUGH THE END
OF THE WEEK WITH SEAS AT LESS THAN 4 FEET. WIND AND SEAS MAY BEGIN
TO INCREASE WITH THE APPROACH OF THE WAVE OVER THE WEEKEND.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 90 78 89 / 30 70 30 50
FORT LAUDERDALE 78 90 78 88 / 30 70 30 50
MIAMI 78 90 78 88 / 30 60 30 50
NAPLES 76 91 76 91 / 30 70 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
BRABANDER
Hazardous weather outlook, Aug 21, 4:43 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT MON AUG 21 2006
FLZ063-066>075-222145-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
543 PM EDT MON AUG 21 2006
...SCATTERED THUNDERSTORMS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: THUNDERSTORMS WILL GRADUALLY TAPER OFF OVER
INTERIOR AND WESTERN AREAS THROUGH THE EVENING. SCATTERED STORMS
WILL BE EXPECTED THROUGH THE NIGHT ACROSS EAST COASTAL AREAS. THE
MAIN IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, LOCALLY
HEAVY RAINFALL, AND OCCASIONAL WIND GUSTS TO 30 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN ON
TUESDAY OVER MOST OF SOUTH FLORIDA, AS THE DEEP TROPICAL AIRMASS
REMAINS OVER THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE REMAINDER OF THE WEEK INTO NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 21, 3:05 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT MON AUG 21 2006
FLZ066-070-212115-
HENDRY-EASTERN COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE
405 PM EDT MON AUG 21 2006
...STRONG THUNDERSTORMS OVER SOUTHWEST FLORIDA...
AT 400 PM...A STRONG THUNDERSTORM IN THE IMMOKALEE AREA WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
MOVEMENT WILL BE TO THE NORTHWEST AT 10 MPH AND WILL AFFECT THE
IMMOKALEE AND FELDA AREAS.
Tornado, Broward
- When
- August 21, 7:05 PM EST to 7:06 PM EST
- Where
- Broward County, Deerfield Beach
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.317, -80.100
Waterspouts witnessed by several people came onshore near the Deerfield Beach Pier as a tornado. The tornado lasted about 1 minute before dissipating. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526025.